MAUDE Adverse Event Report: ENDOLOGIX, INC. AFX; VELA SUPRARENAL

ENDOLOGIX, INC. AFX; VELA SUPRARENAL
Model Number A34-34/C100-020V
Medical Device Problem Codes Failure To Adhere Or Bond (1031); Hole In Material (1293); Leak/Splash (1354)
Health Effect - Clinical Codes Death (1802); Failure of Implant (1924); Unspecified Infection (1930); Pain (1994); Renal Failure (2041); Pseudoaneurysm (2605)
Date of Event 06/30/2016
Type of Reportable Event Death
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Devices remain implanted in the patient.
 
Event or Problem Description
It was reported the patient had an initial procedure on (b)(6) 2016 with a bifurcated, a suprarenal aortic extension, and two limb extensions.Subsequently, the physician noted on (b)(6) 2016 that the patient had either a persistent type 2 endoleak, or an endoleak type 1a, in the left common iliac and aorta.Physician elected to repair via open surgery on (b)(6) 2016.Surgery went well.The patient is in stable condition.
 
Additional Manufacturer Narrative
At the completion of the complaint investigation, based on the information received, the clinical evaluation was able to confirm a type 1b endoleak of the left common iliac artery, a type 2 endoleak, explant and surgical repair of the abdominal aortic aneurysm, and re-hospitalization and infection of the surgical graft.There is also evidence to support the following observations; patient was hospitalized with abdominal pain and sac growth prior to surgical conversion, after the surgical conversion the patient was readmitted to the hospital with abdominal pain and leukocytosis.Image studies demonstrated sac growth and pseudoaneurysm of the proximal aorta; a new fluid and gas collection surrounding the aorta; after antibiotics were started the next day during a surgical graph revision, the patient expired intraoperatively, massive blood loss, persistent, profound hypotension (shock) due to non-repairable aortic tissue, especially around the aortic neck area, and a type 3b endoleak of the proximal cuff and the presence of an infectious process and low attenuation in the proximal aortic neck during the suprarenal cuff implant.The clinical evaluation additionally found evidence to reasonably suggest the following contributing factors to the reported event; off label use, pre-existing condition with a calcified ulceration at the neck, dissection, and anticoagulation therapy.The review of the manufacturing lot confirmed all devices met specifications prior to release.The explanted devices were not returned for further evaluation.The root cause of the reported event is unknown.There is not enough information to determine the root cause of the reported event.
 
Event or Problem Description
Additional information received, the patient had an open repair and explant due to multiple persistent endoleaks, the types of leaks were unknown.A surgical graft was placed on (b)(6) 2016, it was reported on (b)(6) 2016 the surgical graft became infected and during removal the patient expired.

Brand Name
AFX
Common Device Name
VELA SUPRARENAL
Manufacturer (Section D)
ENDOLOGIX, INC.
2 musick
irvine CA 92618
MDR Report Key5835421
Report Number2031527-2016-00378
Device Sequence Number13571143
Product Code MIH
UDI-Device Identifier00818009012265
UDI-Public(01)00818009012265
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
PO40002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/30/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/28/2019
Device Model NumberA34-34/C100-020V
Device Lot Number1458318-020
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/30/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/29/2016
Supplement Report FDA Received Date04/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age62 YR